Thunderstorm Wind, Butler
- When
- July 26, 7:25 PM CST
- Where
- Butler County, Rosalia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.817, -96.617
5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 26, 6:24 PM CST, 1 hour 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 724 PM CDT WED JUL 26 2006 .UPDATE... LATEST SURFACE ANALYSIS INDICATES A LOW-LEVEL BOUNDARY SURGING SOUTHWARD WHICH WAS ALSO BEING PICKED UP BY KICT 88D. MLCAPES RANGING FROM 1000-2000J/KG OVER THE AREA AND MINIMAL CIN SUPPORTS A CONTINUATION OF ACTIVITY THROUGH THE LATE EVENING HRS. SHEAR IS WEAK BUT STILL CANNOT RULE OUT A FEW STRONG TO POSSIBLY SEVERE STORMS FROM MODEST INSTABILITY. MEANWHILE...AREAS OF CONVECTION CURRENTLY AFFECTING SOUTH CENTRAL KANSAS COULD CAUSE AN OUTFLOW BOUNDARY TO SURGE NORTHWARD AND ENHANCE THE CONVERGENCE ALONG THE TWO INTERSECTING BOUNDARIES...THEREFORE WE ANTICIPATE A POSSIBLE INCREASE OF THUNDERSTORM COVERAGE DURING THE NEXT FEW HRS. THE ACTIVITY COULD LINGER PAST MIDNIGHT ESPECIALLY IF 850MB PROFILERS CONTINUE TO SHOW CONVERGENCE OVER SOUTHERN KANSAS. DUE TO THE SLOW STORM MOVEMENT LOCALLY HEAVY RAINFALL COULD BECOME A CONCERN LATER ON. JAKUB && .PREV DISCUSSION... /ISSUED 303 PM CDT WED JUL 26 2006/ DISCUSSION... TONIGHT-THURSDAY NIGHT: FORECAST FOCUS IS ON BEHAVIOR OF NEARLY STATIONARY 850-MB FRONT DRAPED IN SW-NE MANNER FROM TX PANHANDLE ACROSS SRN KS TO NRN MO. BOUNDARY TO ASSUME MORE W-E ORIENTATION ACROSS SRN KS AS POSITIVELY-TILTED UPPER DECK TROF...MOVING E/SE ACROSS NRN ROCKIES...VENTURES OVER NRN PLAINS THU MORNING AT WHICH TIME ITLL SHEAR OUT. AMPLE SFC-700MB MOISTURE RESIDES ACROSS FORECAST AREA & SFC-850MB CONVERGENCE...THOUGH FAIRLY ANEMIC OVER ERN KS...APPEARS SUFFICIENT VICINITY TX/OK PANHANDLES TO ASSIGN 25-35% CHANCES FOR TSRA TONIGHT WITH THE HIGHER POPS ASSIGNED TO SW CORRIDOR WHERE CLOSER TO STRONGER LOWER-DECK CONVERGENT AXIS. POP GRADIENT TO ASSUME MORE N-S ORIENTATION THURSDAY/THURSDAY NIGHT. FRIDAY & FRIDAY NIGHT: WITH AFORE-MENTIONED FRONTS DISSIPATING CONVERGENT AXIS LIKEWISE TO DISSIPATE. AS SUCH TSRA CHANCES TO DIMINISH IN W-E MANNER. WITH CONVECTIVE DEBRIS IN NEIGHBORHOOD FROM THURSDAY NIGHTS ACTIVITY LOWERED FRIDAYS MAXES 3F ALL AREAS. EXTENDED (SATURDAY-TUESDAY): POTENTIALLY VERY HOT AND DRY CONDITIONS HIGHLIGHT THE EXTENDED PERIOD. COULD BE LOOKING AT SOME RECORD HIGH MAXES AND HIGH MINS. THINKING CURRENT NUMBERS REPRESENTED IN THE GRIDS ARE CONSERVATIVE. HIGHS COULD CONCEIVABLY BE UPWARDS OF 105F...WITH OVERNIGHT LOWS 75-80F. SO A HEAT ADVISORY MAY BE NEEDED AS THE WEEKEND APPROACHES. SYNOPTIC PATTERN WILL SHOWCASE A BROAD MID-UPPER LEVEL RIDGE OF HIGH PRESSURE...WHICH SHOULD AMPLIFY AND SHIFT EAST...ALLOWING FOR HOT AND RELATIVELY DRY AIR TO SHIFT EAST OVER CENTRAL PORTIONS OF THE NATION. INCREASED AFTERNOON HIGHS A FEW DEGREES EACH DAY DURING THE PERIOD. ALSO LOWERED DEWPOINTS...ESPECIALLY DURING THE AFTERNOON...DUE TO LACK OF APPRECIABLE SOIL MOISTURE AND GOOD MIXING. INCREASED AFTERNOON WIND SPEEDS AS WELL...AS LEE TROUGHING STRENGTHENS ACROSS THE WESTERN HIGH PLAINS. MODELS INDICATE A WEAKNESS IN THE RIDGE PROGRESSING ACROSS THE PLAINS LATE WEEKEND THROUGH EARLY NEXT WEEK. THIS MAY SPREAD SOME MID TO HIGH LEVEL CLOUDS ACROSS THE AREA...SO LET BACK ON THE TEMPERATURE THROTTLE A BIT FOR EARLY NEXT WEEK. PROGGED SURFACE FRONT MAY BE THREATENING PORTIONS OF CENTRAL KANSAS BY MONDAY-TUESDAY...BUT DID NOT INSERT POPS YET. && PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 96 75 96 / 30 30 30 20 HUTCHINSON 75 96 75 97 / 30 30 30 10 NEWTON 75 95 75 96 / 30 30 30 20 ELDORADO 75 95 75 95 / 30 30 30 20 WINFIELD-KWLD 75 96 75 95 / 30 20 30 20 RUSSELL 74 96 74 99 / 30 30 20 10 GREAT BEND 74 97 74 98 / 30 30 20 10 SALINA 76 95 76 97 / 30 30 20 10 MCPHERSON 75 96 75 97 / 30 30 30 10 COFFEYVILLE 74 93 74 94 / 30 30 30 20 CHANUTE 75 92 74 93 / 30 30 30 20 IOLA 76 92 75 92 / 30 30 30 20 PARSONS-KPPF 74 93 74 93 / 30 30 30 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 600 PM CDT WED JUL 26 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-280000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 600 PM CDT WED JUL 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT FOR THIS EVENING...HEAT INDICES WILL REACH 100 TO 104 DEGREES OVER ALL AREAS EXCEPT MUCH OF RUSSELL COUNTY. FOR TONIGHT...THERE IS A CHANCE OF THUNDERSTORMS OVER ALL AREAS. A FEW THUNDERSTORMS MAY PRODUCE 40 TO 50 MPH WINDS...ESPECIALLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FOR THURSDAY AFTERNOON...HEAT INDICES MAY REACH 100 TO 102 DEGREES IN AREAS GENERALLY ALONG...AND SOUTHWEST...OF A LINE FROM HUTCHINSON TO WELLINGTON. FOR THURSDAY AND THURSDAY NIGHT...THERE IS A CHANCE OF THUNDERSTORMS OVER ALL AREAS. HOWEVER...THE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. FOR FRIDAY AFTERNOON...HEAT INDICES MAY REACH AROUND 100 DEGREES IN AREAS GENERALLY ALONG...AND WEST...OF A LINE FROM LINCOLN...TO HUTCHINSON...TO WELLINGTON. FOR FRIDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER AREAS GENERALLY ALONG...AND EAST...OF A LINE FROM SALINA TO HUTCHINSON TO ANTHONY. THE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. FROM SATURDAY THROUGH TUESDAY...AFTERNOON HEAT INDICES WILL REACH 100 TO 104 DEGREES...WITH THE HIGHEST HEAT INDICES...APPROACHING 105 DEGREES...OCCURRING IN ALL AREAS SUNDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 635 PM CDT WED JUL 26 2006 KSZ083-092-270000- SEDGWICK-SUMNER- 635 PM CDT WED JUL 26 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SEDGWICK AND SUMNER COUNTIES... AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CLEARWATER...OR 9 MILES NORTH OF WELLINGTON...AND MOVING EAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED 5 MILES WEST OF PERTH...ALSO MOVING EAST AT 10 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS...AS WELL AS OUTFLOW FROM A FEW OTHER SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN SEDGWICK AND SUMNER COUNTIES. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 659 PM CDT WED JUL 26 2006 KSZ083-092-270015- SEDGWICK-SUMNER- 659 PM CDT WED JUL 26 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR SOUTHERN SEDGWICK AND SUMNER COUNTIES... AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BELLE PLAINE...OR 11 MILES NORTH OF WELLINGTON...AND MOVING NORTHEAST AT 10 MPH. OTHER STORMS WERE SCATTERED ALONG A LINE FROM NEAR MULVANE SOUTHWARD INTO SOUTHERN SUMNER COUNTY...MOVING EAST AT 10 MPH. STRONG OUTFLOW WINDS TO 50 MPH ARE POSSIBLE WITH THE STORMS ACROSS SOUTHERN SEDGWICK AND SUMNER COUNTIES. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 716 PM CDT WED JUL 26 2006 KSZ082-091-092-270030- HARPER-KINGMAN-SUMNER- 716 PM CDT WED JUL 26 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR NORTHWEST HARPER...SOUTHEAST KINGMAN AND WESTERN SUMNER COUNTIES... AT 712 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF NORWICH...OR 18 MILES NORTHEAST OF ANTHONY...AND MOVING EAST AT 15 MPH. OTHER STORMS WERE WIDELY SCATTERED INTO WESTERN SUMNER COUNTY. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 730 PM CDT WED JUL 26 2006 KSZ082-091>093-270100- COWLEY-HARPER-KINGMAN-SUMNER- 730 PM CDT WED JUL 26 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY...EASTERN HARPER...SOUTHEAST KINGMAN AND SUMNER COUNTIES... AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM UDALL TO WELLINGTON TO 8 MILES SOUTHWEST OF NORWICH...AND MOVING EAST AT 15 MPH. OUTFLOW WINDS OF 45 TO 55 MPH ARE POSSIBLE WITH THESE STORMS. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 743 PM CDT WED JUL 26 2006 KSZ069-070-270115- BUTLER-GREENWOOD- 743 PM CDT WED JUL 26 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR EASTERN BUTLER AND GREENWOOD COUNTIES... AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHEAST OF LATHAM...OR 19 MILES SOUTHEAST OF EL DORADO...AND MOVING EAST AT 15 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. DARMOFAL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 759 PM CDT WED JUL 26 2006 KSZ069-070-082-091>094-270130- BUTLER-COWLEY-ELK-GREENWOOD-HARPER-KINGMAN-SUMNER- 759 PM CDT WED JUL 26 2006 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR BUTLER...COWLEY...ELK...GREENWOOD...HARPER... KINGMAN AND SUMNER COUNTIES... AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO TRACK STRONG THUNDERSTORMS SCATTERED ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF LATHAM TO ROCK TO 8 MILES SOUTH OF ATTICA...AND MOVING EAST AT 15 MPH. OUTFLOW WINDS TO 50 MPH WILL REMAIN POSSIBLE WITH THESE STORMS. DARMOFAL
The Wichita radar (KICT), 75 km away, was scanning. The volume nearest the first event began at 01:24 UTC.
5 thunderstorm wind. Local standard time, as filed.
Measured by ASOS equipment at the Wichita Mid-Continent Airport.
A utility pole was downed.
Strong winds peeled off portions of roof covering from the Beers Hardware building. Additionally, power lines and tree limbs were downed across the city. The storm dumped 1.30 inches of rain on Hoisington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525098, 5525099, 5525100, 5525101, 5525102.